MAUDE Adverse Event Report: ETHICON INC. SFXSPI PDS+ BI VIO 18IN2 1 DA CTX; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFXSPI PDS+ BI VIO 18IN2 1 DA CTX; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP2B436
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, and the following was obtained via: ease see my responses below.I¿ve also attached pictures of one of the devices.How many devices demonstrated the alleged deficiency? 3.When did the needle detach or pull off from the suture (in the package, during removal from the package, during handling prior to using on the patient, or during use on the patient) ? during use on the patient.Please provide the source or name and title of the external person providing answers to follow-up (external person submitting answers to sales rep) p ortho nurse lead please provide the status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking details.N/a.To sales rep: please confirm if credit or replacement was requested (only one can be submitted.If it's a credit the original po# the product was purchase from ethicon is needed before the credit request can be submitted.If replacement an account contact is needed with full address and email address before the replacement order can be submitted.) replacement has been requested.The po# is (b)(4).Account contact is (b)(6), (please refer the attached email).(additional images attached- (b)(4) image 09 apr 2025 (1).Jpg; (b)(4) image 09 apr 2025 (2).Jpg).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: an analysis of the product could not be performed since a physical sample was not received for evaluation."a manufacturing record evaluation was performed for the finished device batch 103p0l, sxpp2b436-12 and no non-conformances were identified.Mfg.Date - 09/27/2024.Exp.Date - 08/31/2026." as part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.However, if the product is received at a later date, the investigation will be updated as applicable.Device history lot: null.Device history batch: null.Device history review : "a manufacturing record evaluation was performed for the finished device batch 103p0l, sxpp2b436-12 and no non-conformances were identified.Mfg.Date - 09/27/2024.Exp.Date - 08/31/2026.".
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected information: b5, e4.Additional information: h6.Photo investigation summary: this is an analysis for a photo submitted to ethicon for evaluation.During the visual analysis, the following was observed: the photos show two needles detached from the suture.A clear analysis of the end point of failure or the needle hole could not be performed due to the position of the needle.Based on the photo review, the event reported is confirmed, however no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the device was not returned our evaluation is limited.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, and the following was obtained: how many devices demonstrated the alleged deficiency? 3 * when did the needle detach or pull off from the suture (in the package, during removal from the package, during handling prior to using on the patient, or during use on the patient) ? during use on the patient * please provide the source or name and title of the external person providing answers to follow-up (external person submitting answers to sales rep) p ortho nurse lead * please provide the status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking details.N/a.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure in 2025 and barbed suture was used.The surgeon said the needles popped off very easily during use on the patient.No adverse impact patient/user.Device is not available for return.Additional information was requested.

Brand Name
SFXSPI PDS+ BI VIO 18IN2 1 DA CTX
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key21942967
Report Number2210968-2025-04786
Device Sequence Number21033244
Product Code NEW
UDI-Device Identifier10705031464575
UDI-Public(01)10705031464575(17)260831(10)103P0L
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
K192144
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue NumberSXPP2B436
Device Lot Number103P0L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2025
Supplement Date Received by Manufacturer05/13/2025
Initial Report FDA Received Date05/01/2025
Supplement Report FDA Received Date05/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown